Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 266, NWS Tallahassee, FL

August 3, 2016Early County, Miller County, Seminole County, Georgia; Jackson County, Florida; Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 3, 2016, 8:14 PM EDT for Early County, Miller County, Seminole County, Georgia; Jackson County, Florida; Houston County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 8:14 PM EDT (00:14 UTC)
Expired
Aug 3, 2016, 9:00 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Houston County, AL, Jackson County, FL, Early County, GA, Miller County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 56 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2196 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WUUS52 KTAE 040014
SVRTAE
ALC069-FLC063-GAC099-201-253-040100-
/O.NEW.KTAE.SV.W.0266.160804T0014Z-160804T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT WED AUG 3 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOUSTON COUNTY IN ALABAMA...
  NORTHWESTERN JACKSON COUNTY IN FLORIDA...
  SOUTHWESTERN EARLY COUNTY IN GEORGIA...
  WESTERN MILLER COUNTY IN GEORGIA...
  NORTHWESTERN SEMINOLE COUNTY IN GEORGIA...

* UNTIL 900 PM EDT/800 PM CDT/

* AT 814 PM EDT/714 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  COLUMBIA...OR 13 MILES SOUTHWEST OF BLAKELY...MOVING SOUTH AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DONALSONVILLE...COLUMBIA...CENTERVILLE...MALONE...GORDON...
  IRON CITY...JAKIN...BASCOM...CEDAR SPRINGS...CUBA...CROSBY...
  GRANGEBURG...SHARPHAGEN...LELA...DONALDSONVILLE A/P...HILTON...
  LUCY...KILLARNEY...DAVIS PARK AND PANSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3137 8483 3100 8476 3089 8527 3129 8517
TIME...MOT...LOC 0014Z 359DEG 16KT 3122 8507 

HAIL...<.75IN
WIND...60MPH
 
$$

25-CAMP
1 follow-up statement
602 
WWUS52 KTAE 040045
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EDT WED AUG 3 2016

ALC069-FLC063-040054-
/O.CAN.KTAE.SV.W.0266.000000T0000Z-160804T0100Z/
HOUSTON AL-JACKSON FL-
845 PM EDT WED AUG 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOUSTON AND
NORTHWESTERN JACKSON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3121 8480 3100 8476 3095 8498 3096 8498
      3097 8500 3101 8500 3103 8501 3105 8501
      3107 8503 3110 8503 3112 8506 3115 8507
TIME...MOT...LOC 0044Z 359DEG 16KT 3108 8507 

$$

GAC099-201-253-040100-
/O.CON.KTAE.SV.W.0266.000000T0000Z-160804T0100Z/
EARLY GA-MILLER GA-SEMINOLE GA-
845 PM EDT WED AUG 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN EARLY...SOUTHWESTERN MILLER AND NORTHWESTERN
SEMINOLE COUNTIES...

AT 844 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
DONALSONVILLE...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...IRON CITY...JAKIN...SHARPHAGEN...LELA...
LITTLE HOPE...DONALDSONVILLE A/P...HOWARDS MILL...ENTERPRISE...
STEAM MILL...MAYHAW...KILLARNEY...DAVIS PARK...SAFFOLD AND RIVERTURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3121 8480 3100 8476 3095 8498 3096 8498
      3097 8500 3101 8500 3103 8501 3105 8501
      3107 8503 3110 8503 3112 8506 3115 8507
TIME...MOT...LOC 0044Z 359DEG 16KT 3108 8507 

HAIL...<.75IN
WIND...60MPH
 
$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:56 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 3, 7:56 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
756 PM EDT WED AUG 3 2016

.AVIATION [Through 00Z Friday]...

Storms currently in the vicinity of DHN, ECP, TLH, and VLD should
clear out by 02Z. Overnight, VFR conditions prevail at all
terminals. However, around 10Z - 14Z, DHN and VLD may experience
MVFR conditions due to patchy fog. DHN may experience lower
conditions but confidence is not high to put them at IFR at this
time. Convection is likely to start at ECP, TLH, and ABY around 16Z
and move northward throughout the day affecting all terminals.

&&

.PREV DISCUSSION [256 PM EDT]...

.NEAR TERM [Through Tonight]...

Showers and thunderstorms have been slow to develop across our
area today, with northwesterly flow keeping the sea breeze and
highest moisture offshore and near the coast of the Florida Big
Bend. However, coverage of showers and storms is gradually
increasing this afternoon, and will still keep likely PoPs through
the early evening in our Florida and southern Georgia counties.
Moisture and instability both remain high, with PWAT values over
2" and SBCAPE ranging from 2000 to 3500 J/kg across much of our
area. Although coverage of showers and storms should diminish
after sunset, some scattered convection could persist across parts
of our area through the night. This is especially true across our
northeastern counties, with a weak front expected to sag southward
through Georgia overnight. Expect overnight lows to dip to the mid
70s overnight, with upper 70s along the coast.

.SHORT TERM [Thursday Through Friday Night]...

Throughout the remainder of the work week, the local region will
remain situated between a ridge positioned over the southern
plains and a weak trough persisting along the eastern seaboard at
the mid/upper levels. On Thursday, a weak surface low is expected
to drop southwestward into southern Georgia before lifting to the
northeast on Friday. Due to these features, deep layer moisture
will remain in place across the region, with PWATs over 2" during
peak heating periods. The main steering flow will be light and
from the west to northwest. PoPs will be above climatology, at
60-70% in the afternoons. Because of the high PWATs, high PoPs,
and slow storm motion, locally heavy rainfall amounts can be
expected. Temperatures will be near seasonal levels, with high
temperatures in the lower 90s inland and upper 80s along the
coast, and low temperatures in the lower and mid 70s.

.LONG TERM [Saturday Through Wednesday]...

A weakness between upper level ridges will continue across the
local area through this period with an upper low actually closing
off early next week and drifting west across the eastern Gulf of
Mexico. The seasonal lee-side trough north of the area will settle
southward with a wave of low pressure forming over in response to
the upper low. This low may drift all the way to the GOMEX by the
end of the period. All of this points to a continuation of the
unsettled pattern we have been in with PoPs generally above climo
and min temps a few degrees above normal. Daytime max temps will
be about normal in the lower 90s.

.MARINE...

A ridge of high pressure will continue to extend across the Gulf of
Mexico for the next several days. This will maintain a prolonged
period of generally southwesterly onshore winds around 10 knots or
less across the marine area. Of course, winds and seas will be
higher in mainly morning and overnight showers thunderstorms.

.FIRE WEATHER...

There are no fire weather concerns over the next several days as
normal to above normal precipitation chances are expected and ERC
indices are low.

.HYDROLOGY...

Average to above average rainfall chances are in the offering for
the next 5 days. Average rainfall amounts will be on the order of
2-3 inches during this time. Locally higher amounts are possible
with localized areas of ponding or nuisance flooding in those
areas that receive daily repetitive heavy rain occurrences.
Widespread flooding is not anticipated at this time and rivers
continue to run well below flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  89  76  91  76 /  20  60  30  60  20
Panama City   79  88  79  89  80 /  30  60  40  50  30
Dothan        74  91  75  92  75 /  30  50  30  50  20
Albany        74  92  74  92  75 /  40  60  30  50  20
Valdosta      73  89  74  90  75 /  40  70  30  70  20
Cross City    75  89  75  89  75 /  40  60  50  70  50
Apalachicola  78  88  78  89  79 /  40  60  40  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Wool/King
LONG TERM...Wool
AVIATION...Scholl/Chaney
MARINE...Wool
FIRE WEATHER...Scholl
HYDROLOGY...Wool

In the hours before

Special weather statement, Aug 3, 5:58 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM CDT WED AUG 3 2016

ALZ066-032245-
DALE AL-
458 PM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 545 PM
CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOSTER...OR NEAR CLIO...MOVING SOUTHEAST AT
20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OZARK...FORT RUCKER...ARITON...DILLARD...DILL...SKIPPERVILLE...BELLS
CROSSROADS...ROBERTS CROSSROADS...PHILLIPS CROSSROADS...HWY 231 PEA
RIVER BRIDGE...ARGUTA...BEAMON...GREATER SALEM CHURCH...BAREFIELD
CROSSROADS...DYKES CROSSROADS...DALE COUNTY LAKE...CLOPTON...SNELLS
CROSSROADS...BERTHA AND ROCKY HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3162 8542 3153 8542 3148 8551 3145 8579
      3162 8579
TIME...MOT...LOC 2157Z 324DEG 17KT 3171 8569

ADL
Special weather statement, Aug 3, 7:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT WED AUG 3 2016

ALZ067-069-FLZ011-GAZ142-143-155-040045-
HOUSTON AL-HENRY AL-JACKSON FL-EARLY GA-MILLER GA-SEMINOLE GA-
759 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...SOUTH CENTRAL HENRY...
NORTH CENTRAL JACKSON...EARLY...MILLER AND NORTHWESTERN SEMINOLE
COUNTIES UNTIL 845 PM EDT/745 PM CDT/...

AT 759 PM EDT/659 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF ARLINGTON TO NEAR COWARTS...AND MOVING SOUTH AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLQUITT...COTTONWOOD...BLAKELY...DONALSONVILLE...DOTHAN...ASHFORD...
COWARTS...WEBB...COLUMBIA...KINSEY...DOUGLASVILLE...CENTERVILLE...
MALONE...AVON...GORDON...DAMASCUS...JAKIN...CEDAR SPRINGS...
CUBA AND PLEASANT PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3143 8467 3131 8464 3126 8464 3126 8463
      3112 8459 3091 8539 3130 8534
TIME...MOT...LOC 2359Z 359DEG 16KT 3131 8474 3115 8530

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:56 PM EDTSpecial Weather StatementTAESeminole49 min
Aug 4, 7:02 PM EDTSpecial Weather StatementTAESeminole43 min
Aug 3, 11:31 PM EDTSpecial Weather StatementTAEGulf44 min
Aug 4, 12:09 AM EDTSpecial Marine WarningTAE51 min
Aug 4, 12:44 AM EDTSpecial Marine WarningTAE46 min
Aug 4, 1:27 AM EDTSpecial Marine WarningTAE33 min
Aug 4, 1:55 AM EDTSpecial Marine WarningTAE65 min
Aug 4, 4:25 PM EDTSpecial Weather StatementTAELiberty50 min
Aug 4, 7:13 PM EDTSevere Thunderstorm WarningTAEJackson32 min
Aug 4, 7:48 PM EDTSpecial Weather StatementTAECoffee42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.